Discussions that mention norvasc

High & Low Blood Pressure board


Hi. Diovan can definitely cause those side effects. Benicar might be worth a shot, although it could be that your wife just doesn't do well with ARBs. Yes, Diovan has big money behind it, but I don't think it's better or worse than any other ARB - they effect everyone differently.

I will share my experience. I took Toprol XL 50mg for several years. I love the drug (and I am even an asthmatic!). Unfortunately, I had to stop taking it when I started immunotherapy (i.e., allergy shots). My doctor put me on Benicar, and although it did a great job of controlling my blood pressure, it made me sick as a dog (I literally turned GREEN after taking a dose of the medication). I switched to Diovan, and it seemed to be better. Hence, I stayed on it for the last 12 months.

Recently, I had an epiphany - I have not felt like myself in the last year. I am tired and depressed, constantly feeling aches and pains, and my sinus problems never end. I went to my doctor and we decided to try Atacand, as he said that it was entirely possible that Diovan was causing my symptoms. He cautioned me, however, on the ARB class of drugs. In short, he said that because I didn't tolerate Diovan or Benicar that I should probably try another drug class.

Well, after two weeks, I am not feeling very well on the Atacand. I am not going to take it tomorrow or the next day so that I can see if I notice any improvment. If so, then I am done with ARBs. I am going to move to a low dose of Norvasc with a diuretic.

Good luck.
Camjunkie,

Thanks for your experiences --- it gives me some Insite and ideas!!

I take a dieuetic (a potassium sparing type) , Norvasc and Atentol. -- and have for almost 10 years. My BP problem is caused primarily by too much aldosterone put out by my adernal glands -- not an easy problem to manage!!


I wish you well---Harry